Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 102, NWS Green Bay, WI

August 9, 2005Marathon County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 9, 2005, 5:09 PM CDT for Marathon County, Wisconsin. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2005, 5:09 PM CDT (22:09 UTC)
Expired
Aug 9, 2005, 6:15 PM CDT
In force
66 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 128 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 5:25 PM CDTTSTM WND DMG2 W Wausau, WITREE BRANCHES AND POWER LINES DOWN ON WEST SIDE OF WAUSAU. TIME APPROX.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 1:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1641 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 092211
SVRGRB
WIC073-092315-
/O.NEW.KGRB.SV.W.0102.050809T2209Z-050809T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
509 PM CDT TUE AUG 9 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARATHON COUNTY IN CENTRAL WISCONSIN
  THIS INCLUDES THE CITY OF WAUSAU

* UNTIL 615 PM CDT

* AT 508 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12
  MILES NORTHEAST OF WAUSAU TO WAUSAU TO 20 MILES WEST OF MOSINEE...
  OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF WAUSAU TO
  WAUSAU TO 26 MILES NORTHWEST OF WISCONSIN RAPIDS...AND MOVING EAST
  AT 25 MPH.

  THREE QUARTER INCH HAIL WAS REPORTED 5 MILES EAST OF COLBY BY A    
  SPOTTER.
 
* SEVERE THUNDERSTORMS WILL BE NEAR...
  WAUSAU BY 515 PM...
  RIB MOUNTAIN BY 520 PM...
  WESTON BY 530 PM...
  MOSINEE BY 540 PM...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY HAS BEEN ALLOWED 
TO EXPIRE.

LAT...LON 4512 8960 4496 8980 4469 9030 4469 8939
      4491 8928 4510 8924

$$

BRUSKY
3 follow-up statements
000 
WWUS53 KGRB 092223
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
523 PM CDT TUE AUG 9 2005

WIC073-092315-
/O.CON.KGRB.SV.W.0102.000000T0000Z-050809T2315Z/
MARATHON WI-
523 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR
MARATHON COUNTY...

AT 521 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF HOGARTY TO WESTON TO HALDER...OR ALONG A LINE EXTENDING
FROM 12 MILES WEST OF ANTIGO TO WAUSAU TO 19 MILES SOUTHWEST OF
WAUSAU...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MOON AND EVERGREEN BY 530 PM...
  MOSINEE AND HOGARTY BY 540 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4511 8959 4496 8980 4470 9026 4469 8926
      4490 8928 4510 8923

$$

BRUSKY
000 
WWUS53 KGRB 092254
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
553 PM CDT TUE AUG 9 2005

WIC073-092315-
/O.CON.KGRB.SV.W.0102.000000T0000Z-050809T2315Z/
MARATHON WI-
553 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR
MARATHON COUNTY...

AT 551 PM...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM HOGARTY TO HATLEY TO BEVENT. MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PIKE LAKE AND BEVENT BY 600 PM...
  GALLOWAY BY 610 PM...

THIS STORM HAD KNOCKED DOWN POWERLINES ON THE WEST SIDE OF WAUSAU AT 
525 PM CDT. 

TAKE SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

LAT...LON 4506 8937 4492 8960 4473 8990 4469 8926
      4490 8928 4510 8923

$$

BRUSKY
000 
WWUS53 KGRB 092313
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
612 PM CDT TUE AUG 9 2005

WIC073-092322-
/O.EXP.KGRB.SV.W.0102.000000T0000Z-050809T2315Z/
MARATHON WI-
612 PM CDT TUE AUG 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR MARATHON COUNTY EXPIRES AT 615
PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.

MORE STORMS WITH GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE 
ESPECIALLY SOUTH OF MOSINEE NEAR KNOWLTON.

LAT...LON 4506 8937 4492 8960 4473 8990 4469 8926
      4490 8928 4510 8923

$$

BRUSKY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:30 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 9, 3:30 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT TUE AUG 9 2005

.SHORT TERM...TNGT AND WED...MAIN CONCERN IS ONGOING SVR THREAT.
SUPERCELL STORM HEADING TOWARD MARATHON COUNTY TRACKING ALONG/VERY CLOSE
TO FRONTAL BOUNDARY STRETCHED OUT FM C INTO E-C WI. NEARLY SOLID LINE OF
SVR STORMS BACK OUT TO THE WEST IN MN. MAIN SVR RISK APPEARS TO BE ACRS
THE SRN 1/2 OF THE FCST AREA...AND MAIN THREAT STILL APPEARS TO BE
WIDESPREAD DAMAGING WINDS. HOWEVER...EXPECT THERE WL CONT TO BE A
TORNADO THREAT WITH THE LEAD SUPERCELL AS LONG AS IT MAINTAINS ITS
INTENSITY AND CONTS TO TRACK ALONG THE BOUNDARY.

IN THE LONGER TERM...PCPN SHOULD START TO DIMINISH FM NW-SE LATER THIS
EVENING. CARRIED LOW CHC POPS INTO WED MORNING...BUT CONSIDERING HOW
THINGS SEEM TO BE EXPLODING LATE THIS AFTERNOON ITS QUITE POSSIBLE
EVERYTHING WL BE OVER BY THEN.

.LONG TERM...WED NGT THRU NXT TUE. MAIN FCST CHALLENGE WL BE TRYING TO
DETERMINE WHERE FNTL BNDRY WL HANG UP THIS WEEKEND INTO EARLY NXT WEEK.

WEAK HI PRES TO MOV ACROSS THE WRN GREAT LKS RGN WED NGT WITH E-NE WNDS
BRINGING DRY AIR TO NE WI. AN AREA OF LOW PRES IS PROGGED TO DVLP OVR
THE CNTRL PLAINS WITH PCPN BREAKING OUT ACROSS THE UPR MIDWEST WHERE
BETTER DYNAMICS AND FAVORABLE UPR JET LIFT TO EXIST. HAVE KEPT FCST DRY
AND WL GRADUALLY INCREASE THE CLDS THRU THE NGT. LGT WNDS INITIALLY
SHOULD ALLOW TEMPS TO FALL BEFORE THICKER CLDS ARRIVE. GUID TEMPS WITHIN
3 DEGS OF ONE ANOTHER AND ARE GENERALLY ACCEPTED.

EVEN THO THE LOW PRES WEAKENS SOMEWHAT ON THU...BETTER DYNAMICS AND
INSTABILITY ARRIVE OVR WI. BEST LIFT ASSOCIATED WITH THE RGT ENTRANCE
RGN OF THE UPR JET BY THE AFTERNOON HRS. WL PLACE HIER POPS ACROSS CNTRL
WI WHERE PCPN EXPECTED TO REACH FIRST. TEMPS TO BE COOLER DUE TO CLD CVR
WITH MAX TEMPS HOLDING IN THE 70S. WL NEED TO LINGER POPS INTO THU
EVENING ESP OVR ERN WI BEFORE DRYING THINGS OUT. LACK OF STG DRYING OR
SUBSIDENCE BEHIND THE DEPARTING SYSTEM WL MAKE IT HARD TO PUSH CLDS OUT
OF THE RGN. WL TREND TOWARD BCMG PARTLY CLDY FOR NOW.

HEADED INTO THE EXTENDED...MEAN FLOW TO BE DICTATED BY PERSISTENT UPR
LOW BETWEEN JAMES BAY AND THE DAVIS STRAIT WITH A POSITIVE TILTED UPR
TROF SWWD INTO THE PAC NW. FLATTISH UPR RDG TO PERSIST ACROSS THE SE
U.S. THUS LEAVING NE WI IN BETWEEN UNDER THE CORE OF THE UPR JET. APRS
TO BE AN UNSETTLED STRETCH OF WEATHER AS JET STREAKS RACE BY AND A FNTL
BNDRY TO HANG UP TO OUR SOUTH.

A WRMFNT IS FCST TO BE DRAPED ACROSS THE UPR MIDWEST ON FRI AS A CDFNT
ADVANCES TOWARD THE WRN GREAT LKS. AS THE CDFNT APPROACHES...CLDS WL BE
ON THE INCREASE WITH CHC OF TSTMS BY THE AFTERNOON. TEMPS SHOULD STILL
BE ABLE TO REACH THE 80S DUE TO SW WNDS AHD OF THE CDFNT. CDFNT TO PASS
THRU THE FCST AREA FRI NGT AND RESIDE OVR SRN WI BY 12Z SAT. PCPN
EXPECTED TO END OVRNGT ACROSS NRN WI...THUS HAVE ATTEMPTED TO FINE TUNE
FCST BY GOING DRY AFTER MIDNGT. FNT WL SLOW ITS SWD PUSH ON SAT AS IT
ENCOUNTERS THE UPR RDG PARKED OVR THE SE SECTION OF THE COUNTRY. SINCE
MOVEMENT OF THE FNT IS STILL IN DOUBT (I.E., HOW FAR SOUTH IT WL GET)...
PREFER TO LEAVE A SML POP ACROSS THE SRN HALF OF THE FCST AREA.

FCST GETS TRICKY BY SUNDAY AS MDLS INDICATE A SFC WAVE TO MOV ALONG THE
NOW STNRY FNT. IF THE FNT SAGS FAR ENUF SOUTH...ALL OF NE WI WOULD
REMAIN DRY. IF THE FNT STALLS EARLIER THAN EXPECTED (OVR SRN WI)...ALL
OF NE WI WOULD NEED A CHC POP. AT THIS POINT...IT APRS THAT THERE IS
ENUF PUSH SOUTH OF THE UPR TROF TO FORCE FNT INTO NRN IL. PREFER TO
MENTION A MINIMAL POP ACROSS SRN SECTIONS OF THE FCST AREA SAT NGT AND
GO DRY ON SUNDAY AS THE SFC WAVE DEPARTS.

BNDRY TO REMAIN TO OUR SOUTH INTO MON AS HI PRES MOVS ACROSS THE NRN
GREAT LKS. HAVE KEPT MON DRY WITH TEMPS GENERALLY IN THE MID 70S.
ANOTHER WAVE TO DVLP ALONG THE BNDRY MON NGT INTO TUE. ONCE AGAIN...
DEPENDING ON WHERE THE BNDRY LIES...IT IS PSBL FOR PCPN TO MOV INTO SRN
SECTIONS OF THE STATE. PREFER TO LEAVE TUE DRY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SKOWRONSKI/KALLAS
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Aug 9, 1:00 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
100 PM CDT TUE AUG 9 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
100 PM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST WISCONSIN EARLY
THIS AFTERNOON...AND THEN SPREAD SOUTHEAST DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS
OF DAMAGING WINDS...BUT HAIL IS ALSO POSSIBLE.

THE RISK OF SEVERE STORMS IS SOUTH OF A LINE FROM RHINELANDER TO IRON
MOUNTAIN MICHIGAN. THE GREATEST RISK OF SEVERE STORMS WILL BE CENTERED
ON A CORRIDOR EXTENDING ALONG HIGHWAY 29...OR FROM WAUSAU TO GREEN BAY.

THE SEVERE THREAT WILL BE GREATEST IN CENTRAL WISCONSIN BETWEEN 300 PM
AND 600 PM...AND GREATEST IN EAST-CENTRAL PORTIONS OF THE STATE BETWEEN
500 PM AND 900 PM. ANYONE WITH OUTDOOR ACTIVITIES PLANNED FOR THIS
EVENING SHOULD CLOSELY MONITOR LATER FORECASTS AND STATEMENTS ON THE
POSSIBILITY OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND SATURDAY.
HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NECESSARY LATE THIS AFTERNOON AND THIS
EVENING.

LMZ521-522-541>543-564-101100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
100 PM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN
GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST WISCONSIN EARLY
THIS AFTERNOON...AND THEN SPREAD SOUTHEAST DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS
OF DAMAGING WINDS...BUT HAIL IS ALSO POSSIBLE.

THE RISK OF SEVERE STORMS IS SOUTH OF A LINE FROM RHINELANDER TO IRON
MOUNTAIN MICHIGAN. THE GREATEST RISK OF SEVERE STORMS WILL BE CENTERED
ON A CORRIDOR EXTENDING ALONG HIGHWAY 29...OR FROM WAUSAU TO GREEN BAY.

THE SEVERE THREAT WILL BE GREATEST IN CENTRAL WISCONSIN BETWEEN 300 PM
AND 600 PM...AND GREATEST IN EAST-CENTRAL PORTIONS OF THE STATE BETWEEN
500 PM AND 900 PM. ANYONE WITH OUTDOOR ACTIVITIES PLANNED FOR THIS
EVENING SHOULD CLOSELY MONITOR LATER FORECASTS AND STATEMENTS ON THE
POSSIBILITY OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND SATURDAY.
HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

SKOWRONSKI
WEATHER.GOV/GREENBAY

In the hours before

Special weather statement, Aug 9, 3:50 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
350 PM CDT TUE AUG 9 2005

WIZ010>013-018>022-030-031-035>040-045-048>050-073-074-092200-
ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-MARATHON-
SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK...ANTIGO...STURGEON
BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN
BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS
350 PM CDT TUE AUG 9 2005

...SEVERE THUNDERSTORM WATCH UNTIL 900 PM...

A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR MOST OF THE AREA
UNTIL 900 PM.

AT 345 PM...WEATHER RADAR INDICATED AN INTENSIFYING LINE THUNDERSTORMS
FROM CENTRAL WISCONSIN...WEST...INTO EASTERN MINNESOTA. MANY OF THE
STORMS IN THE LINE WERE SEVERE. THE LINE IS EXPECTED TO CONTINUE TO
INTENSIFY AND ORGANIZE AS IT PUSHES EAST DURING THE LATE AFTERNOON AND
EVENING.

THE LIKELIHOOD OF A SIGNIFICANT SEVERE WEATHER EVENT ACROSS CENTRAL
WISCONSIN WAS INCREASING. ANYONE WITH OUTDOOR PLANS LATE THIS AFTERNOON
OR EVENING SHOULD CLOSELY MONITOR LATER FORECASTS. BE PREPARED TO MOVE
TO A PLACE OF SAFETY IMMEDIATELY IF A WARNING IS ISSUED OR SEVERE
WEATHER IS OBSERVED. THE STORMS LIKELY WILL NOT REACH EAST-CENTRAL
WISCONSIN UNTIL AFTER 600 PM.

THERE WAS STILL A SMALL RISK OF SEVERE THUNDERSTORMS ACROSS
NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN. HOWEVER...AREAS NORTH OF A
RHINELANDER TO IRON MOUNTAIN MICHIGAN LINE WERE AT A MUCH LOWER RISK OF
SEVERE WEATHER THAN AREAS FARTHER SOUTH.

THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

ONEIDA...
FOREST...
FLORENCE...
MARINETTE...
LINCOLN...
LANGLADE...
MENOMINEE...
OCONTO...
DOOR...
MARATHON...
SHAWANO...
WOOD...
PORTAGE...
WAUPACA...
OUTAGAMIE...
BROWN...
KEWAUNEE...
WAUSHARA...
WINNEBAGO...
CALUMET...AND
MANITOWOC.

SKOWRONSKI
WEATHER.GOV/GREENBAY
Local storm report, Aug 9, 4:02 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
402 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             LILY                    45.29N 88.84W
08/09/2005  0.75 INCH        LANGLADE           WI   AMATEUR RADIO

            HAIL INCREASING IN SIZE.

&&
Local storm report, Aug 9, 4:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
438 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             MOUNTAIN                45.18N 88.48W
08/09/2005  1.00 INCH        OCONTO             WI   TRAINED SPOTTER

&&
Local storm report, Aug 9, 4:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
452 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             5 E COLBY               44.91N 90.20W
08/09/2005  0.25 INCH        MARATHON           WI   AMATEUR RADIO

&&
Special weather statement, Aug 9, 5:05 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
505 PM CDT TUE AUG 9 2005

WIZ010>013-018>022-030-031-035>040-045-048>050-073-074-092300-
ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-MARATHON-
SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK...ANTIGO...STURGEON
BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN
BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS
505 PM CDT TUE AUG 9 2005

...SEVERE THUNDERSTORM WATCH UNTIL 900 PM...

A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR MOST OF THE AREA
UNTIL 900 PM.

AT 500 PM...WEATHER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM
NORTHEAST TO WEST-CENTRAL WISCONSIN. THE LINE EXTENDED FROM NORTHWEST OF
MARINETTE...TO SOUTHWEST OF EAU CLAIRE. THE LINE WILL CONTINUE TO WORK
SOUTHEAST DURING THE EVENING HOURS.

ANYONE WITH OUTDOOR PLANS THIS EVENING SHOULD CLOSELY MONITOR LATER
FORECASTS. BE PREPARED TO MOVE TO A PLACE OF SAFETY IMMEDIATELY IF A
WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED. THE STORMS LIKELY WILL
NOT REACH EAST-CENTRAL WISCONSIN UNTIL AFTER 700 PM.

THERE WAS STILL A SMALL RISK OF SEVERE THUNDERSTORMS ACROSS
NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN. HOWEVER...AREAS NORTH OF A
RHINELANDER TO IRON MOUNTAIN MICHIGAN LINE WERE AT A MUCH LOWER RISK OF
SEVERE WEATHER THAN AREAS FARTHER SOUTH.

THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

ONEIDA...
FOREST...
FLORENCE...
MARINETTE...
LINCOLN...
LANGLADE...
MENOMINEE...
OCONTO...
DOOR...
MARATHON...
SHAWANO...
WOOD...
PORTAGE...
WAUPACA...
OUTAGAMIE...
BROWN...
KEWAUNEE...
WAUSHARA...
WINNEBAGO...
CALUMET...AND
MANITOWOC.

SKOWRONSKI
WEATHER.GOV/GREENBAY
Local storm report, Aug 9, 5:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             5 E COLBY               44.91N 90.20W
08/09/2005  0.75 INCH        MARATHON           WI   AMATEUR RADIO

            HAIL AT LEAST 3/4 INCH...BUT VISIBILITY ZERO IN HEAVY
            RAIN AND HAIL.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:14 AM CDTSevere Thunderstorm WarningGRBVilas46 min
Aug 9, 9:15 AM CDTSevere Thunderstorm WarningGRBForest26 min
Aug 9, 3:13 PM CDTSevere Thunderstorm WarningGRBMarathon62 min
Aug 9, 3:37 PM CDTSevere Thunderstorm WarningGRBLanglade53 min
Aug 9, 4:11 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon64 min
Aug 9, 4:13 PM CDTSevere Thunderstorm WarningGRBOconto52 min
Aug 9, 4:38 PM CDTSevere Thunderstorm WarningGRBLanglade57 min
Aug 9, 4:44 PM CDTSevere Thunderstorm WarningGRBMarinette76 min
Aug 9, 5:35 PM CDTSevere Thunderstorm WarningGRBShawano56 min
Aug 9, 5:49 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee48 min
Aug 9, 5:56 PM CDTSevere Thunderstorm WarningGRBMarinette34 min
Aug 9, 6:22 PM CDTSpecial Marine WarningGRB68 min
Aug 9, 6:24 PM CDTSevere Thunderstorm WarningGRBWood55 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.